Statins : Hi all, quick update. Been to... - British Heart Fou...

British Heart Foundation
18,972 members12,949 posts

Statins

Lynn1966
Lynn1966

Hi all, quick update. Been to the doctors today. She suggested I stopped taking the statins as that’s what could be the cause off my aching bones. Have to go back Monday for full blood test as the heart attack can also cause arthritis 😬😬 but she is confident that it’s the statins. I have to see if I improve and if I do then I will be put on lower dose off statins. Xx

15 Replies
oldestnewest
skid112
skid112Heart Star

that is a common side effect, hopefully it works for you

good luck

Mark

Lynn1966
Lynn1966
in reply to skid112

Thanks mark . I do hope so too x

That was my issue. I am intolerant to statins. Have a appointment for a Lipid clinic now as my cholesterol is genetic and creeping up even though my diet, weight etc is fine.

I honestly do think that our medication (vital though it is) can create problems in the days/weeks after our ‘event’. It takes a little while to stabilise and for us to recover some emotional well being and unpicking it all takes an energy we don’t always immediately have. I am sure your ups and downs mirror all of us to varying degrees - good news that you have a GP who is listening and treating you and your symptoms. At the moment my ramipril dose has been doubled and for me that means sleeplessness and feeling distinctly off.

We’ll get there, hope you found a spring in your step walking today x

Hi susieAG , to be honest my doctor didn’t have much choice this time lol. Before I went to the doctors I scribbled down all the symptoms and how I was feeling. The poor doctor said how can I help you. My reply was well I hope you can help me and I gave her my scribble note. Oops xx

Hi I was 80 mg statin and I went to gp and dropped 20 mg after bypass but I feel so much better but check your colestrol level first

Good luck

My combination of drugs was giving me severe diarrhoea, five visits to the loo per day, and I decided I needed to work out for myself what was the cause.

I started by taking the important drugs, no effect after three days, the added one more. Again no effect after three days. Added a fifth, this time for four days, and no effect. The added statin and within five days I was back to severe diarrhoea. I consulted the GP to explain my approach. The GP requested I have a longer trial, three weeks, without statins to provide better evidence. I agreed and am now in that third week.

I have a sneaking suspicion that the fifth drug, lansoprazole, may be implicated and I will add a fourth week to my trial.

Yep me too, about two hrs after taking them,(Atorastatin 80mg)

I took them at night,after my dinner, then Opps , good job I was at home, really bad, I was told to come ofthem leave it for a week, go back on them,to see if it was them, then to go back to the Doctor to put me on a different one, but I was told my cholesterol good be genetic..?i am only 8st, eat quite healthy, well most of the time ☺️To be honest I felt better without taking tablets ,

My husband had to stop simvastatin for that reason but there are others you can try. It doesn't bother me.

i’m on simvastatin 20mg.. since October been having pain in both upper arms.. struggling to lift to shoulder height.. first gp thought trapped nerve.. gp last week thinks frozen shoulder.. sent for xray on Monday.. await results.. seeing private physio tonight as there’s a 15 week wait for nhs physio and i really can’t put up with this for that amount of time.. statin affect entered my head.. hopefully physio can come up with an answer

Dovaston
Dovaston
in reply to Manhattan1

Hi your symptoms mirror those I had whilst on Simvastatin plus I had bad shoulder ache. Stopped the statin and so did the pain !

Manhattan1
Manhattan1
in reply to Dovaston

saw physio.. seems the pain is radiating from joints at base of neck.. he said they’re solid and not moving as they should.. back in 2 weeks fir more painful manipulation kol.. but if it solves the problem.. it’ll be well worth the discomfort

Dovaston
Dovaston
in reply to Manhattan1

Hope that route works for you Manhattan

Manhattan1
Manhattan1
in reply to Dovaston

i hope so too👍

I was on simvastatin at one time and suffered really bad cramp from my toes to my hips.

Someone advised me to stop taking them for a few days, the cramp disappeared, but returned as soon as I started taking them again.

My doctor put me on a lower dose of atorvastatin which is better but I still have to stop taking them for a few days when the cramp gets really bad.

You may also like...